Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 100, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 7, 2012, 5:57 PM CDT for East Baton Rouge Parish, Livingston Parish, Saint Helena Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 5:57 PM CDT (22:57 UTC)
- Expired
- May 7, 2012, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1878 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125
WUUS54 KLIX 072257
SVRLIX
LAC033-063-091-072330-
/O.NEW.KLIX.SV.W.0100.120507T2257Z-120507T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
SOUTHWESTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 630 PM CDT
* AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF WATSON...OR 13 MILES NORTHEAST OF DENHAM SPRINGS. THIS
STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3055 9069 3053 9097 3064 9100 3066 9089
3072 9089 3072 9084 3076 9085 3077 9084
3077 9077
TIME...MOT...LOC 2256Z 322DEG 2KT 3064 9085
$$1 follow-up statement
411
WWUS54 KLIX 072325
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 PM CDT MON MAY 7 2012
LAC033-063-091-072335-
/O.EXP.KLIX.SV.W.0100.000000T0000Z-120507T2330Z/
ST. HELENA LA-EAST BATON ROUGE LA-LIVINGSTON LA-
625 PM CDT MON MAY 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIVINGSTON...
NORTHEASTERN EAST BATON ROUGE AND SOUTHWESTERN ST. HELENA PARISHES
WILL EXPIRE AT 630 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3055 9069 3053 9097 3064 9100 3066 9089
3072 9089 3072 9084 3076 9085 3077 9084
3077 9077
TIME...MOT...LOC 2325Z 322DEG 2KT 3063 9084
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:24 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 7, 3:24 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 324 PM CDT MON MAY 7 2012 .SYNOPSIS... MCS MOVING SOUTHWARD ACROSS MISSISSIPPI AND SHOULD ENTER OUR SOUTHWEST MISSISSIPPI COUNTIES ABOUT THE TIME THE FORECAST GOES OUT. WATCH 262 IS IN EFFECT UNTIL 01Z...BUT STORMS WOULD EXIT THE WATCH AREA WELL BEFORE THAT. OTHER SCATTERED THUNDERSTORMS ARE MAINLY SOUTH OF LAKE PONTCHARTRAIN...PRODUCING LOCALIZED HEAVY RAINFALL. TEMPERATURES REACHING THE UPPER 80S TO NEAR 90 WHERE CONVECTION HAS NOT YET OCCURRED. && .SHORT TERM... PLAN TO CARRY LIKELY POPS FOR A FEW HOURS AFTER 00Z PER CURRENT RADAR RETURNS...BUT THIS MAY BE ADJUSTED AS WE GET CLOSER TO PRESS TIME. TOMORROW SHOULD BE SIMILAR TO WHAT WE HAVE SEEN THE LAST FEW DAYS...WITH THE EXCEPTION OF THE MCS....SO SCATTERED POPS WILL BE APPROPRIATE. FRONTAL PASSAGE STILL ON SCHEDULE FOR WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...WITH BETTER AREAL COVERAGE OF CONVECTION THAN ON TUESDAY. MOST AREAS WILL SEE 50 TO 60 PERCENT CHANCES. EXPECT PRECIPITATION TO CLEAR THE AREA BY THURSDAY MORNING. NO REAL CHANGES IN TEMPERATURE FORECAST WITH ABOVE NORMAL TEMPERATURES PRIOR TO FRONTAL PASSAGE...AND LOW TEMPERATURES 3 TO 5 DEGREES BELOW NORMAL ON THURSDAY MORNING BEHIND THE FRONT. THIS IS ALSO IN ACCORDANCE WITH GUIDANCE. 35 && .LONG TERM... MEDIUM RANGE MODELS STILL HAVING SOME DIFFICULTY WITH ENERGY MOVING OUT OF THE DESERT SOUTHWEST. NOW SEEING MORE OF AN OPEN WAVE FORECAST TO MOVE THROUGH THE MIDDLE MISSISSIPPI VALLEY NEAR MEMPHIS ON SATURDAY INSTEAD OF AN OPEN LOW MOVING THROUGH THE NORTHERN GULF. THIS SHOULD LEAD TO MORE OF AN INVERTED TROUGH OVER THE GULF INSTEAD OF A SIGNIFICANT SURFACE LOW MOVING ALONG THE COAST. MOISTURE LEVELS WILL BE SOMEWHAT LESS THAN OVER THE PAST FEW DAYS...SO RAIN CHANCES WILL REMAIN IN THE 20 TO 30 PERCENT RANGE FOR THE MOST PART. TEMPERATURES SHOULD REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMALS. 35 && .AVIATION... CONVECTION CONTINUES SOUTH OF I-12. IN ADDITION...MCS MOVING SOUTH FROM CENTRAL MISSISSIPPI WILL AFFECT REMAINING TERMINALS OVER THE NEXT SEVERAL HOURS. ALL TERMINALS WILL BE IMPACTED AT SOME POINT TODAY FROM TSRA. CONVECTION WILL LAST INTO THE EVNG HRS BUT BY 2/3Z SHOULD MOSTLY BE DONE. AFTER THAT LOOKS FOR ONLY SCT LOW CLOUDS AND MAYBE SOME TEMPO VSBY ISSUES AT THE TYPICAL PROBLEM SITES. ANOTHER ROUND OF LATE MORNING AND AFTERNOON CONVECTION EXPECTED ON TUESDAY. /CAB/ && .MARINE... OUTSIDE OF THUNDERSTORMS...BENIGN MARINE CONDITIONS EXPECTED UNTIL AFTER FRONTAL PASSAGE WEDNESDAY NIGHT. WILL PROBABLY SEE EXERCISE CAUTION LEVEL WINDS FOR A FEW HOURS AROUND SUNRISE ON THURSDAY. AS THE INVERTED TROF MOVES ACROSS THE GULF FRIDAY NIGHT AND SATURDAY...WINDS AGAIN WILL PICK UP AND MAY BRIEFLY GET STRONG ENOUGH FOR AN ADVISORY ON SATURDAY. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 65 87 65 81 / 60 50 40 60 BTR 68 89 68 83 / 60 40 40 60 ASD 66 86 66 84 / 60 30 40 60 MSY 69 87 69 84 / 60 30 40 50 GPT 67 85 67 84 / 60 30 40 50 PQL 63 85 65 84 / 60 30 40 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 7, 3:37 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 337 PM CDT MON MAY 7 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-082045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 337 PM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA TO THE NORTH OF INTERSTATE 12 FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHWEST MISSISSIPPI UNTIL 8 PM CDT. THE MAIN THREATS ARE QUARTER SIZE HAIL AND WIND GUSTS NEAR 60 MPH. LOCALLY HEAVY RAIN AND FREQUENT TO CONTINUOUS LIGHTNING STRIKES ARE ALSO POSSIBLE. THE LOCALLY HEAVY RAINFALL COULD LEAD TO SOME STREET FLOODING ISSUES IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS NEAR SEA AND LAKE BREEZE BOUNDARIES ARE POSSIBLE TUESDAY AND WEDNESDAY...MAINLY FROM LATE MORNING INTO THE EVENING. A FEW STRONG STORMS ARE POSSIBLE BUT MAIN CONCERNS WILL BE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. A SLIGHT INCREASE IN COVERAGE IS EXPECTED WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THUNDERSTORM CHANCES WILL ALSO INCREASE FRIDAY THROUGH SUNDAY AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. ONCE AGAIN...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 7, 4:00 PM CDT, 1 hour 57 minutes before
MSZ069>071-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CDT MON MAY 7 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING AMITE COUNTY...WALTHALL COUNTY...PIKE COUNTY... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING TO THE SOUTH INTO AMITE...PIKE...AND WALTHALL COUNTY AT 15 MPH . THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MCCOMB AIRPORT...SALEM...MAGNOLIA...TYLERTOWN AND GILLSBERG THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHERN MISSISSIPPI. CAB
Special weather statement, May 7, 4:28 PM CDT, 1 hour 29 minutes before
MSZ068-072215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 428 PM CDT MON MAY 7 2012 ...STRONG THUNDERSTORM MOVING SOUTHWEST INTO WILKINSON COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ABOUT 18 MILES NORTH OF FORT ADAMS...MOVING SOUTHWEST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DOLOROSA AND FORT ADAMS. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHERN MISSISSIPPI. 22/TD
Special weather statement, May 7, 4:48 PM CDT, 1 hour 9 minutes before
LAZ034-035-072245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 448 PM CDT MON MAY 7 2012 ...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ST. FRANCISVILLE TO 8 MILES WEST OF ST. FRANCISVILLE. THE THUNDERSTORMS WERE NEARLY STATIONARY. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WAKEFIELD AND SPILLMAN THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22/TD
Special weather statement, May 7, 5:08 PM CDT, 49 minutes before
LAZ037-050-072-072245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 508 PM CDT MON MAY 7 2012 ...STRONG THUNDERSTORM MOVING NORTHWEST ACROSS NORTHEAST LIVINGSTON PARISH... AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF HAMMOND...OR ABOUT 8 MILES WEST OF TICKFAW...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MONTPELIER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, May 7, 5:33 PM CDT, 24 minutes before
LAZ035-036-048-072330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 533 PM CDT MON MAY 7 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST FELICIANA PARISH... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ST. FRANCISVILLE TO 9 MILES SOUTH OF CLINTON...MOVING SOUTH AT 5 TO 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...JACKSON...PRIDE...SLAUGHTER...ST. FRANCISVILLE...ZACHARY AND GREENWELL SPRINGS. THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Special weather statement, May 7, 5:43 PM CDT, 14 minutes before
LAZ036-048-072345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 543 PM CDT MON MAY 7 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING EAST FELICIANA PARISH...EAST BATON ROUGE PARISH... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTH OF CLINTON...OR ABOUT 4 MILES NORTH OF PRIDE...MOVING WEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ZACHARY AND SLAUGHTER THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:17 PM CDT | Areal Flood Advisory | LIX | Assumption, Iberville | 118 min |
| May 6, 8:48 PM CDT | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 117 min |
| May 6, 10:41 PM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 2 hr |
| May 7, 2:20 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 115 min |
| May 7, 3:23 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 67 min |
| May 7, 5:25 PM CDT | Areal Flood Advisory | LIX | East Feliciana, West Feliciana | 110 min |
| May 7, 5:42 PM CDT | Flash Flood Warning | LIX | East Feliciana, West Feliciana | 2 hr |
| May 7, 5:47 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.